MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381811
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was created based on a customer clarification of device testing.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte-n autoguard needle was slow retract during device testing.The following information was provided by the initial reporter: tested one and the button would not engage initially and required several attempts to have the button work.(this is a slow retraction with no patient involvement 1x).This occurred on (b)(6) 2025.We further tested other cannulas and the failure to retract was the same with different cannulas of the same lot number.
 
Additional Manufacturer Narrative
Our quality engineer inspected the samples submitted for evaluation.Your report of retraction issues could not be confirmed from the 6 representative 24ga insyte autoguard units that were received in sealed packaging from lot #3262520.A functional test revealed no damage on the returned samples and each needle fully retracted within the safety shield.The retraction time was within specification.A device history record review showed no non-conformances associated with this issue during the production of this batch.However, a trend has been identified for the reported failure of retraction issues and corrective actions have been initiated to investigate this type of incident and identity the root cause.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22545752
Report Number1710034-2025-01205
Device Sequence Number15635059
Product Code FOZ
UDI-Device Identifier00382903818112
UDI-Public(01)00382903818112(11)230921(17)260831(10)3262520
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number381811
Device Lot Number3262520
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown